Jump to content



Photo

What Did You Do After You Stopped Cymbalta, Did You Go With An Ssri Or Nothing?


  • Please log in to reply
6 replies to this topic

#1 Dtchgrl

Dtchgrl

    Advanced Member

  • Site Supporter
  • 30 posts

Posted 01 February 2018 - 09:33 AM

Hi, I was wondering what people do after they quit cymbalta? Did you go on a SSRI or nothing? I have a check in with my doc today and so far my withdrawal symptoms come and go, vary per day and throughout the day

Symptoms vary from day to day and throughout the day
- Nausea
- Headache
- Lurking anxiety lower energy (but did have flu), motivation is bit lower, some more brooding, no specific fears, more physical anxiety

- Positive:
- Weight is going down
- Clearer head, my brain and thinking is sharper
- Barely zaps or vertigo
- Hr is lower

Going to discuss with her what is wise, keep this up or make it a littleless hard on myself with an SSRI...

Thx,

#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,067 posts
  • LocationMissouri

Posted 01 February 2018 - 10:21 AM

It really varies a lot DG. I think it depends on what you have been through in life and how deeply it affects you. I would say only a small percentage go without any psych meds and more go on using meds that are not ADs. Of course this is from my memory and many don't come back afterward to tell us the long range outcome so take it with a grain of sand.

 

By the way, you are actually doing fairly well with your withdrawal. Just take it slow. 


#3 gail

gail

    God-like

  • Site Supporter
  • 4,541 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, never felt good.
    Needed understanding and support, and a place where I was not alone. To read others stories and realizing that I was not the only one going through all that crap.
    In hope that one day, I can return the favors in some kind of way.

Posted 02 February 2018 - 08:39 AM

Hello DG,

As for myself, after having endured seven months of hell after Cymbalta, I have been on several ad's since.

None of them worked for more than 15 days, I'm being generous here. I was being treated for extreme anxiety. And that for 12 years, but no ad's before 2013 or so. I was dead scared of them.

Anxiety lead to depression then and I was willing to try it. Since, I have tried at !east 7 of them. In last June, I had major surgery done in my back(cancer).

That surgery required some meds for life. Those meds got rid of anxiety and depression. There is Gabapentin in there which help a great deal with anxiety. And hydromorphone that takes care of depression. Those meds gave me a new life, I would say about 90% better. Still got my days though, but not as bad.

So in a way, cancer was or is a blessing in disguise.

Contrary to FH, I believe that a lot of members go back on something, at least for a while!

#4 Dtchgrl

Dtchgrl

    Advanced Member

  • Site Supporter
  • 30 posts

Posted 04 February 2018 - 10:19 AM

Thank you Gail, happy you’re doing better, but interesting road to get there. I’ve decided to start some Prozac, hopefully just enough support to keep things in place. Brainzaps were already almost gone, but have disappeared completely on the low dose Prozac.
Will see what happens

#5 TryinginFL

TryinginFL

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 5,702 posts
  • LocationFlorida
  • why_joining:
    Now that I have been off this poison for over 4 years, I hope to help others as they join us

Posted 04 February 2018 - 12:11 PM

Hi Dtchgrl!

 

I have been off the poison drug for a little over 4 yrs now but made the mistake of going cold turkey!  Man what a year of hell I had!

 

Once recovered (if I can call it that) I started on Prozac and developed a rash on my face in less than a week.  Further proof that we are all different...

 

I then went on Bupropion 300mg for about 1 1/2 yrs.  I felt I no longer needed it and went off of that cold turkey even tho my GP had prescribed generic Zoloft. This was about 2 months ago. I never took another AD and suffered no withdrawal from the Bupropion.  I feel that I am doing as well as I can, however the C left me with a few gifts I would rather give back.

 

Since I have a terrible case of fibromyalgia, some of what I suffer now may be due to that - I suppose I will never know. I experience a great deal of pain at times and go to a Pain Mgmt Dr.  I have terrible short term memory and suffer brain fog a great deal of the time.  I will be talking to someone and all of a sudden cannot think of a word I want to use and then, frustrated, I completely forget what I was talking about.  This isn't too embarrassing as long as I am with family or a friend, but I feel like an idiot when speaking to a stranger.

 

In addition, I am always suffering terrible fatigue and have become used to the fact that this is how things will be.

 

I wish you the best of luck on your journey and please keep us posted.  There is always someone here!

 

Liz :)


#6 Dtchgrl

Dtchgrl

    Advanced Member

  • Site Supporter
  • 30 posts

Posted 04 February 2018 - 04:57 PM

Maybe a random suggestion: have you had your thyroid levels checked Liz? I had fibromyalgia like symptoms (mild) but they’re pretty much gone since thyroid hormones are at the right level. I have to take supplements because I don’t have a thyroid. Half of wha I take is Armour Thyroid, a naturally dissected one. Gives instant t3...
Also gentle yoga helps.
Good luck to you too! So many journeys...

#7 TryinginFL

TryinginFL

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 5,702 posts
  • LocationFlorida
  • why_joining:
    Now that I have been off this poison for over 4 years, I hope to help others as they join us

Posted 05 February 2018 - 07:06 PM

Hi and thanks for the reply!

 

I was diagnosed over 25 yrs ago and have seen many Dr.s since. (yep, I'm old!) 

 

I think my journeys are "trips around the world" :blink: 





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users